Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Buckling of stochastically imperfect columns on nonlinear elastic foundations

Author: John C. Amazigo
Journal: Quart. Appl. Math. 29 (1971), 403-409
DOI: https://doi.org/10.1090/qam/99755
MathSciNet review: QAM99755
Full-text PDF

Abstract | References | Additional Information

Abstract: Approximate asymptotic expressions are obtained for the buckling stresses and autocorrelation of the lateral displacement of infinitely long imperfect columns resting on nonlinear elastic foundations. The imperfections are assumed to be homogeneous Gaussian random functions with known autocorrelation. The formulas are discussed and compared with previous results obtained by means of truncated hierarchy and equivalent linearization techniques.

References [Enhancements On Off] (What's this?)

  • [1] W. B. Fraser and B. Budiansky, The buckling of a column with random initial deflections, J. Appl. Mech. 36, 233-240 (1969)
  • [2] J. C. Amazigo, B. Budiansky, and G. F. Carrier, Asymptotic analyses of the buckling of imperfect columns on nonlinear elastic foundations, Internat. J. Solids and Structures 6, no. 10 (1970)
  • [3] George F. Carrier, Max Krook, and Carl E. Pearson, Functions of a complex variable: Theory and technique, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0222256
  • [4] David Middleton, An introduction to statistical communication theory, International Series in Pure and Applied Physics, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1960. MR 0118561
  • [5] J. C. Amazigo and B. Budiansky, Asymptotic formulas for the buckling stresses of axially compressed cylinders with localized or random axisymmetric imperfection, Harvard University Report SM-40, October 1970

Additional Information

DOI: https://doi.org/10.1090/qam/99755
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society